Advanced Search
Article Contents
Article Contents

Reaction, diffusion and chemotaxis in wave propagation

Abstract Related Papers Cited by
  • By constructing an invariant set in the three dimensional space, we establish the existence of traveling wave solutions to a reaction-diffusion-chemotaxis model describing biological processes such as the bacterial chemotactic movement in response to oxygen and the initiation of angiogenesis. The minimal wave speed is shown to exist and the role of each process of reaction, diffusion and chemotaxis in the wave propagation is investigated. Our results reveal three essential biological implications: (1) the cell growth increases the wave speed; (2) the chemotaxis must be strong enough to make a contribution to the increment of the wave speed; (3) the diffusion rate plays a role in increasing the wave speed only when the cell growth is present.
    Mathematics Subject Classification: 35C07, 35K55, 46N60, 62P10, 92C17.


    \begin{equation} \\ \end{equation}
  • [1]

    J. Adler, Chemotaxis in bacteria, Annual Review of Biochemistry, 44 (1975), 341-356.doi: 10.1146/annurev.bi.44.070175.002013.


    J. Adler, Chemoreceptors in bacteria, Science, 166 (1969), 1588-1597.doi: 10.1126/science.166.3913.1588.


    F. S. Berezovskaya, A. S. Novozhilov and G. P. Karev, Families of traveling impulse and fronts in some models with cross-diffusion, Nonlinear Analysis: Real World applications, 9 (2008), 1866-1881.doi: 10.1016/j.nonrwa.2007.06.001.


    M. A. J. Chaplain, Avascular growth, angiogenesis and vascular growth in solid tumors: The mathamatical modeling of the stages of tumor development, Math. Comput. Modeling, 23 (1996), 47-87.


    L. Corrias, B. Perthame and H. Zaag, A chemotaxis model motivated by angiogenesis, C. R. Acad. Sci. Paris. Ser. I., 336 (2003), 141-146.doi: 10.1016/S1631-073X(02)00008-0.


    L. Corrias, B. Perthame and H. Zaag, Global solutions of some chemotaxis and angiogenesis system in high space dimensions, Milan j. Math., 72 (2004), 1-28.doi: 10.1007/s00032-003-0026-x.


    M. A. Fontelos, A. Friedman and B. Hu, Mathematical analysis of a model for the initiation of angiogenesis, SIAM J. Math. Anal., 33 (2002), 1330-1355.doi: 10.1137/S0036141001385046.


    M. Funaki, M. Mimura and T. Tsujikawa, Travelling front solutions arising in the chemotaxis-growth model, Interfaces Free Bound., 8 (2006), 223-245.doi: 10.4171/IFB/141.


    D. Horstmann and A. Stevens, A constructive approach to traveling waves in chemotaxis, J. Nonlin. Sci., 14 (2004), 1-25.doi: 10.1007/s00332-003-0548-y.


    E. F. Keller and L. A. Segel, Traveling bands of chemotactic bacteria: A theorectical analysis, J. Theor. Biol., 30 (1971), 235-248.doi: 10.1016/0022-5193(71)90051-8.


    H. A. Levine, B. D. Sleeman and M. Nilsen-Hamilton, Mathematical modeling of the onset of capillary formation initiating angiogenesis, J. Math. Biol., 42 (2001), 195-238.doi: 10.1007/s002850000037.


    H. A. Levine and B. D. Sleeman, A system of reaction diffusion equations arising in the theory of reinforced random walks, SIAM J. Appl. Math., 57 (1997), 683-730.doi: 10.1137/S0036139995291106.


    D. Li, T. Li and K. Zhao, On a hyperbolic-parabolic system modeling chemotaxis, Math. Models Methods Appl. Sci., 21 (2011), 1631-1650.doi: 10.1142/S0218202511005519.


    T. Li, R. H. Pan and K. Zhao, Global dynamics of a chemotaxis model on bounded domains with large data, SIAM J. Appl. Math., 72 (2012), 417-443.doi: 10.1137/110829453.


    T. Li and Z. A. Wang, Nonlinear stability of traveling waves to a hyperbolic-parabolic system modeling chemotaxis, SIAM J. Appl. Math., 70 (2009), 1522-1541.doi: 10.1137/09075161X.


    T. Li and Z. A. Wang, Asymptotic nonlinear stability of traveling waves to conservation laws arising from chemotaxis, J. Differential Equations, 250 (2011), 1310-1333.doi: 10.1016/j.jde.2010.09.020.


    R. Lui and Z. A. Wang, Traveling wave solutions from microscopic to macroscopic chemotaxis models, J. Math. Biol., 61 (2010), 739-761.doi: 10.1007/s00285-009-0317-0.


    M. Meyries, Local well posedness and instability of travelling waves in a chemotaxis model, Adv. Differential Equations, 16 (2011), 31-60.


    G. Nadin, B. Perthame and L. Ryzhik, Traveling waves for the Keller-Segel system with fisher birth terms, Interfaces Free Bound., 10 (2008), 517-538.doi: 10.4171/IFB/200.


    T. Nagai and T. Ikeda, Traveling waves in a chemotaxis model, J. Math. Biol., 30 (1991), 169-184.doi: 10.1007/BF00160334.


    R. Nossal, Boundary movement of chemotactic bacterial population, Math. Biosci., 13 (1972), 397-406.doi: 10.1016/0025-5564(72)90058-2.


    C. H. Ou and W. Yuan, Traveling wavefronts in a volume-filling chemotaxis model, SIAM Appl. Dyn. Sys., 8 (2009), 390-416.doi: 10.1137/08072797X.


    K. Painter and T. Hillen, Spatio-temporal chaos in a chemotaxis model, Physica D: Nonlinear Phenomena, 240 (2011), 363-375.doi: 10.1016/j.physd.2010.09.011.


    G. Rosen, Analytically solution to the initial-value problem for traveling bands of chemotaxis bacteria, J. Theor. Biol., 49 (1975), 311-321.


    G. Rosen, Steady-state distribution of bacteria chemotactic toward oxygen, Bull. Math. Biol., 40 (1978), 671-674.doi: 10.1007/BF02460738.


    G. Rosen, Theoretical significance of the condition $\delta=2 \mu$ in bacterical chemotaxis, Bull. Math. Biol., 45 (1983), 151-153.


    G. Rosen and S. Baloga, On the stability of steadily propogating bands of chemotactic bacteria, Math. Biosci., 24 (1975), 273-279.doi: 10.1016/0025-5564(75)90080-2.


    H. Schwetlick, Traveling waves for chemotaxis systems, Proc. Appl. Math. Mech., 3 (2003), 476-478.doi: 10.1002/pamm.200310508.


    Y. S. Tao, L. H. Wang and Z. A. Wang, Long-time behavior of a parabolic-parabolic chemotaxis model with logarithmic sensitivity in one dimension, Discrete Cont. Dyn. Syst.-Seris B, 18 (2013), 821-845.doi: 10.3934/dcdsb.2013.18.821.


    C. Walker and G. F. Webb, Global existence of classical solutions for a haptoaxis model, SIAM J. Math. Anal., 38 (2006), 1694-1713.doi: 10.1137/060655122.


    Z. A. Wang, Wavefront of an angiogenesis model, Discrete Cont. Dyn. Syst.-Series B, 17 (2012), 2849-2860.doi: 10.3934/dcdsb.2012.17.2849.


    Z. A. Wang and T. Hillen, Classical solutions and pattern formation for a volume filling chemotaxis model, Chaos, 17 (2007), 037108, 13 pp.doi: 10.1063/1.2766864.


    Z. A. Wang and T. Hillen, Shock formation in a chemotaxis model, Math. Methods. Appl. Sci., 31 (2008), 45-70.doi: 10.1002/mma.898.


    C. Xue, H. J. Hwang, K. J. Painter and R. Erban, Travelling waves in hyperbolic chemotaxis equations, Bull. Math. Biol., 73 (2011), 1695-1733.doi: 10.1007/s11538-010-9586-4.

  • 加载中

Article Metrics

HTML views() PDF downloads(142) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint